Since I last posted I've been sitting here, waiting to feel better, reading everything I can find on the subject, but now I'm totally confused.
For suspected GCA/PMR I started 40 mg of Prednisolone a month ago, reducing two days ago to 35 mg, but still have pretty much all the symptoms, except for the fever which only makes the odd appearance now, and is only slightly raised. However, my blood inflammation levels have dropped dramatically and did so very quickly. A temporal artery biopsy on 14th Sept was negative and two complete evaluations at my local eye hospital revealed nothing sinister.
All the original symptoms are still there, e.g. stabbing pains in head and eyes, jaw pain (although not triggered by eating), and a general feeling of being too unwell to do anything, other than sit still. Profuse head sweating has got even worse, my eyes are terribly dry and my vision is blurred, spells of irregular and/or fast heartbeat, two fingers on my right hand have gone numb and now I have worse weakness below the waist than I had at the start of this horrible episode. My dermatologist said he thought the weakness was probably due to steroid-induced myopathy and my rheumatologist said that the steroids could be responsible for some of the other things so how the blazes can you separate symptoms of the disease from side-effects of steroids?
What I am really concerned about is that the steroids aren't improving how I feel at all and it seems that most people experience a quick and often quite spectacular improvement. Neither have I had an increase in appetite or disrupted sleep which I was expecting with such a high dose.
My life has been totally paralysed by this for more then two months now so I need to at least understand why because at the moment, it's all quite overwhelming and totally depressing.
Sorry this is a bit of a moan but I wondered if anyone else has experienced such a lack of response to steroids. I do have other autoimmune diseases but definitely this was a severe inflammatory episode of some kind so surely, whatever it is, there should have been a better response to the drugs.